Rendiconti del Seminario Matematico della Università di Padova

Full-Text PDF (543 KB) | Metadata | Table of Contents | RSMUP summary
Volume 136, 2016, pp. 111–136
DOI: 10.4171/RSMUP/136-9

Published online: 2016-12-22

$\mathbb Q$-Gorenstein smoothings of surfaces and degenerations of curves

Giancarlo Urzúa[1]

(1) Pontificia Universidad Católica de Chile, Santiago de Chile, Chile

In this paper we mainly describe $\mathbb Q$-Gorenstein smoothings of projective surfaces with only Wahl singularities which have birational fibers. For instance, these degenerations appear in normal degenerations of $\mathbb P^2$, and in boundary divisors of the KSBA compactification of the moduli space of surfaces of general type [15]. We give an explicit description of them as smooth deformations plus 3-fold birational operations, through the flips and divisorial contractions in [9]. We interpret the continuous part (smooth deformations) as degenerations of certain curves in the general fiber. At the end, we work out examples happening in the KSBA boundary for invariants $K^2=1$, $p_g=0$, and $\pi_1=0$ using plane curves.

Keywords: Surfaces of general type, moduli spaces, minimal model program, $\mathbb Q$-Gorenstein smoothings

Urzúa Giancarlo: $\mathbb Q$-Gorenstein smoothings of surfaces and degenerations of curves. Rend. Sem. Mat. Univ. Padova 136 (2016), 111-136. doi: 10.4171/RSMUP/136-9